Alert archive / Wisconsin / River Flood Watches in 2008
River Flood Watch 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood watch at Mar 20, 2008, 3:13 PM CDT for Jefferson County, Wisconsin. It took effect at Mar 21, 2008, 3:35 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 3:13 PM CDT (20:13 UTC)
- In effect from
- Mar 21, 2008, 3:35 PM CDT
- Expired
- Mar 20, 2008, 9:37 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 19 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KMKX 202014 FFAMKX URGENT-IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 PM CDT THU MAR 20 2008 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN... SUGAR RIVER AT BRODHEAD AFFECTING GREEN AND ROCK COUNTIES ...THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN WISCONSIN... CRAWFISH RIVER AT MILFORD AFFECTING JEFFERSON COUNTY WIZ064-210213- /O.NEW.KMKX.FL.A.0021.080321T2035Z-000000T0000Z/ /MILW3.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 313 PM CDT THU MAR 20 2008 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLOOD WATCH FOR THE CRAWFISH RIVER AT MILFORD * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE * AT 0200 PM THURSDAY THE STAGE WAS 6.6 FEET * MINOR FLOODING IS POSSIBLE * FLOOD STAGE IS 7.0 FEET * FLOOD STAGE MAY BE REACHED BY TOMORROW AFTERNOON $$ WIZ068>069-210212- /O.CON.KMKX.FL.A.0019.000000T0000Z-080324T1200Z/ /BROW3.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 313 PM CDT THU MAR 20 2008 THE FLOOD WATCH CONTINUES FOR THE SUGAR RIVER AT BRODHEAD * FROM EARLY TOMORROW AFTERNOON UNTIL MONDAY MORNING * AT 0200 PM THURSDAY THE STAGE WAS 4.2 FEET * MINOR FLOODING IS POSSIBLE * FLOOD STAGE IS 5.0 FEET * FLOOD STAGE MAY BE REACHED BY EARLY TOMORROW AFTERNOON $$ BORGHOFF && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED .......FOR 7 AM........ LOCATION STAGE STAGE STAGE/TIME FRI SAT SUN MON TUE WED THU BRODHEAD 5.0 4.5 4.17 0200 PM 4.6 5.8 5.4 4.5 4.1 3.9 4.3 MILFORD 7.0 5.0 6.57 0200 PM 6.9 7.3 7.7 8.1 8.5 8.8 8.9 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS BRODHEAD 4.28 0330 PM TUE MAR 18 0.07 6.00 0100 AM SAT MAR 22 MILFORD 6.57 0200 PM THU MAR 20 0.36 8.90 0700 PM WED MAR 26 ...BELOW IS PREDICTED PRECIPITATION INFORMATION... (BROW3) PREDICTED 6-HOUR RAINFALL AMOUNTS BRODHEAD: 7 AM-1 PM 0.00 BRODHEAD: 1 PM-7 PM 0.00 BRODHEAD: 7 PM-1 AM 0.00 BRODHEAD: 1 AM-7 AM 0.19 (MILW3) PREDICTED 6-HOUR RAINFALL AMOUNTS MILFORD: 7 AM-1 PM 0.00 MILFORD: 1 PM-7 PM 0.00 MILFORD: 7 PM-1 AM 0.00 MILFORD: 1 AM-7 AM 0.08
1 follow-up statement
000 WGUS63 KMKX 210237 FFAMKX URGENT-IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 937 PM CDT THU MAR 20 2008 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... CRAWFISH RIVER AT MILFORD AFFECTING JEFFERSON COUNTY WIZ064-210307- /O.CAN.KMKX.FL.A.0021.080321T1950Z-000000T0000Z/ /MILW3.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 937 PM CDT THU MAR 20 2008 THE FLOOD WATCH IS CANCELLED FOR THE CRAWFISH RIVER AT MILFORD * AT 0800 PM THURSDAY THE STAGE WAS 6.7 FEET THIS FLOOD WATCH HAS BEEN UPGRADED TO A FLOOD WARNING. THE FLOOD WATCH IS NO LONGER IN EFFECT. $$ BORGHOFF && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED PRECIPITATION FOR THE FIRST 24 HOURS. (STAGES IN FT.) BANK- LATEST - FLOOD FULL OBSERVED LOCATION STAGE STAGE STAGE/TIME MILFORD 7.0 5.0 6.66 0800 PM - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO MAXIMUM STAGE - THE LAST LATEST OBSERVED FORECAST IN - 2 DAYS STAGE NEXT 7 DAYS MILFORD 6.66 0800 PM THU MAR 20 0.34 8.2 THU 1 PM ...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE... (MILW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) MILFORD: 7 PM-1 AM 0.00 MILFORD: 1 AM-7 AM 0.08 MILFORD: 7 AM-1 PM 0.26 MILFORD: 1 PM-7 PM 0.17
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Mar 20, 2:50 PM CDT, 23 minutes earlier.
Area forecast discussion, Mar 20, 2:50 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 PM CDT THU MAR 20 2008
.DISCUSSION...FOCUS OF FORECAST ON SHORT TERM HEAVY SNOW THREAT
LATER TONIGHT THROUGH FRIDAY. GOES SOUNDER SHOWING UPSTREAM
PRECIPITABLE WATER VALUES OF ONE THIRD TO ONE HALF INCH WHICH IS
CLOSE TO NORMAL. PRECIP WATER VALUES INCREASE TO AROUND ONE HALF
INCH DURING PEAK FORCING ON FRIDAY. NAM AND GFS SHOWING FAIRLY GOOD
RUN TO RUN CONSISTENCY WITH IMPRESSIVE AGREEMENT IN LAST SEVERAL
RUNS OF THE NAM. ALONG WITH UKMT...85H CIRCULATION MOVES ACROSS
NORTHERN ILLINOIS ON FRIDAY...LOCATED AROUND KORD BY 00Z/22. 70H
CIRCULATION SLIGHTLY FARTHER NORTH WHICH MOVES ACROSS FAR SOUTHERN
WISCONSIN FRI AFTN AND EVENING. LINGERING DEFORMATION FROM MID
LEVEL CIRCULATION SHOULD RESULT IN SNOW CONTINUING INTO FRIDAY
EVENING BEFORE DIMINISHING FROM NORTH TO SOUTH AS SYSTEM MOVES OFF
TO THE EAST. WATER VAPOR IMAGERY SHOWING UPSTREAM SHORT WAVE OVER
CENTRAL CO WHICH CARRIES ACROSS REGION ON FRIDAY. WAVE TIED TO
PERIOD OF SYNOPTIC SCALE LIFT ASSOCIATED WITH LEFT EXIT REGION OF 3H
JET THAT PASSES OVER CENTRAL IL ON FRI. NAM SHOWS IMPRESSIVE
RESPONSE TO 2D FULL WIND FRONTOGENESIS PASSING ACROSS SRN INTO
CENTRAL WI FOR A TIME ON FRIDAY. IMPRESSIVE CROSS HAIR SIGNATURE
FROM THE NAM WITH ELEVATED INSTABILITY ABOVE THE SLOPING
FRONTOGENESIS. GFS NOT AS IMPRESSIVE WITH 2-D FWF BUT STILL SHOWS
PERIOD OF CROSSHAIRS...WHICH DIMINISHES RAPIDLY BY LATE AFTN.
BOTH SHORT TERM MODELS ALONG WITH LATEST HI RES ECMWF SHOWING QPF
AROUND ONE INCH IN THE FAR SOUTH...TRAILING TO ONE QUARTER TO ONE
HALF INCH IN THE FAR NORTH AROUND KSBM. ROEBBER SNOW RATIO
TECHNIQUE FAVORING 70 PERCENT OR BETTER LIKLIHOOD OF LOW RATIOS OF 9
TO 1 OR LESS DURING THE BULK OF THE FORCING. PREFER THESE LOWER
RATIOS OVER COBB TECHNIQUE WHICH IS SHOWING UNREASONABLE
VARIABILITY. IN ADDITION...BRISK EAST WINDS OFF OF LAKE MICHIGAN
SHOULD RESULT IN MORE MELTING SNOW IN LAKESHORE COUNTIES. ON THE
PLUS SIDE HOWEVER...THREAT FOR CONVECTION COULD RESULT IN RAPID
ACCUMULATIONS AS AREA OF NEGATIVE EPV MOVES ACROSS SRN PTN OF CWA.
290 THETA SURFACE SHOWS STRONG ISENTROPIC UPGLIDE SPREADING RAPIDLY
ACROSS CWA LATE TONIGHT AND FRI MRNG WITH 3 TO 4 G/KG MIXING RATIOS
IN THE SOUTH. DRIER AIR AT 700MB MAY DMSH PRECIP FOR A TIME IN THE
FAR SOUTHWEST LATER FRI MRNG ALONG WITH A PERIOD OF SLEET WHICH MAY
SERVE TO CUT BACK ON SNOW AMOUNTS SLIGHTLY IN THIS AREA. FUTURE
SHIFTS WILL NEED TO WATCH NORTHEAST CLOSELY AS WAS PONDERING WARNING
FOR THIS AREA AS WELL...IF WETTER NAM SOLUTION APPEARS MORE LIKELY.
MORE NUISANCE LIGHT SNOW OR SNOW SHOWERS SUNDAY INTO SUNDAY NIGHT AS
WEAK TROUGH SLIDES THROUGH WESTERN GTLAKES.
FOR EXTENDED PERIOD FROM SUN NIGHT THROUGH THURSDAY...CONFIDENCE IN
FORECAST BECOMES INCREASINGLY LOW...ESPECIALLY AFTER MONDAY AS
LITTLE AGREEMENT BETWEEN LATEST HI RES ECMWF AND GFS WITH RESPECT TO
SYSTEM PASSING ACROSS WESTERN GTLAKES VCNTY MON NGT/TUE TIME FRAME.
LOCATION OF BAROCLINIC ZONE TO THE SOUTH OF WISCONSIN AS INDICATED
BY MORE CONSISTENT ECMWF OVER LAST TWO RUNS...WHILE GFS WELL TO THE
NORTH...RESULTING IN UNCERTAINTY FOR PRECIP TYPE AS WELL. CANADIAN
AND UKMT FAVORS MORE NORTHERN FASTER GFS SOLUTION WITH HPC LEANING
TOWARD EMCWF ENSEMBLE. FOR NOW WL GO WITH LOW POPS FOR EITHER
PRECIP TYPE BEGINNING MON NGT AND CONTINUING INTO TUE NGT...WITH
BEST CHANCE ON TUE. ANOTHER WESTERN TYPE SYSTEM MAY AFFECT THE AREA
LATER IN THE WEEK.
GFS 500MB HEIGHT ANOMOLIES SHOW UNSETTLED ZONAL FLOW PERSISTING THRU
THE 7 DAY PERIOD WITH GRADUALLY WEAKENING NEGATIVE ANOMOLIES BOTH
UPSTREAM AND DOWNSTREAM. BY 00Z/30 SLIGHTLY POSITIVE HEIGHTS
DEVELOP OVER GTLAKES...HOWEVER UPSTREAM TROFFING OVER NW CONUS
REMAINS. HENCE UNSETTLED WEATHER TO PERSIST THROUGH THE LAST DAYS
OF THE MONTH WITH SLIGHTLY WARMER TEMPERATURES...BUT LIKELY
REMAINING AT OR BELOW NORMAL.
&&
.AVIATION...COLUMN WL RMN DRY THRU 06Z...THEN WL BCM SATURATED FM
MID LVLS DNWD THRU 12Z FRI. LLVLS WL BE SATURATED AFT 12Z THRU AT
LEAST 00Z SATURDAY. XPCT VFR CONDS THRU 09Z...THEN CIGS/VSBYS WL LWR
TO MVFR CAT IN SNOW. WDSPRD IFR CONDS XPCTD IN SNOW AFT 15Z WITH
CONDS CONTG THRU 00Z SAT.
&&
.MARINE...INCREASING EAST WINDS TO 25KTS ARE XPCTD AFT 12Z FRI
REQUIRING SCA TO BE ISSUED BEGINNING FRIDAY MORNING. CONDITIONS WILL
CONTINUE THROUGH FRIDAY NIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING WIZ056-057-062-063-067>069 06Z/21 TO
00Z/22.
WINTER STORM WARNING WIZ058>060-064>066-070>072 09Z/21 TO
03Z/22.
SNOW ADVISORY WIZ046-047 09Z/21 TO 00Z/22.
SNOW ADVISORY WIZ051-052 09Z/21 TO 03Z/22.
LM...SMALL CRAFT ADVY LMZ643>646 12Z/21 TO 12Z/22.
SHORT TERM/LONG TERM...11
AVIATION/MARINE...35Hazardous weather outlook, Mar 20, 3:10 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CDT THU MAR 20 2008 WIZ046-047-051-052-056>060-062>072-210915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 310 PM CDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT WATER RUNOFF DUE TO MELTING SNOW WILL CONTINUE TO CAUSE SOME AREA RIVERS AND STREAMS TO EXCEED BANKFUL OR FLOOD STAGE. THE WINTER STORM WATCH HAS BEEN UPGRADED TO A WINTER STORM WARNING FOR LATE TONIGHT. SNOW WILL BE OVERSPREADING SOUTHERN WISCONSIN WITH ONE TO FOUR INCHES EXPECTED BY SUNRISE FRIDAY MAINLY SOUTHWEST OF MADISON. THE HIGHEST AMOUNTS WILL BE ALONG THE ILLINOIS BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WARNING REMAINS IN EFFECT INTO FRIDAY EVENING FOR PORTIONS OF SOUTHERN WISCONSIN. FIVE TO TEN INCHES OF TOTAL SNOW ACCUMULATION ARE EXPECTED OVER MUCH OF SOUTHERN WISCONSIN...WITH THE HEAVIEST ALONG A LINE FROM THE WISCONSIN DELLS TO MADISON TO THE MILWAUKEE AREA. ABOVE FREEZING TEMPERATURES AND MOISTURE FROM THE NEW SNOWFALL WILL CONTINUE TO CAUSE AREA RIVERS AND STREAMS TO REACH BANKFUL AND FLOOD STAGE. ALL INTERESTS ALONG AFFECTED RIVERS SHOULD REMAIN ALERT...AND MONITOR THE LATEST RIVER STAGE FORECAST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL MEASUREMENTS WOULD BE APPRECIATED. LMZ643>646-210915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 PM CDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR FRIDAY AND FRIDAY NIGHT. MBK WWW.WEATHER.GOV/MADISON
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:28 PM CDT | River Flood Warning | MKX | Rock | 55 days |
| Mar 19, 9:33 PM CDT | River Flood Watch | MKX | Sheboygan | 7 hr |
| Mar 20, 4:36 AM CDT | River Flood Warning | MKX | Sheboygan | 11 hr |
| Mar 20, 1:51 PM CDT | Snow Advisory | MKX | Fond du Lac, Green Lake, Marquette, Sheboygan | 23 hr |
| Mar 20, 1:51 PM CDT | Winter Storm Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 37 hr |
Nearby
River Flood Watches in Wisconsin, 2008Every river flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.